Announcement

Collapse

WELCOME TO OUR NEW HOME!

Hello MSWorld Members,

Welcome to our new home! We hope you love it as much as we do!


we promise.

to offer current and relevant information.

to grow a community built on positive and affirming support.

to showcase member creativity.

to provide safe chat rooms.

to provide well moderated forums.


we believe that what we give as a community comes back to us.

welcome to MSWorld on this journey through a different lens. together. we are msworld.
we are. community.


We appreciate your understanding as we finalize our new home. Our arcade is still currently under construction and won’t be available for a while. Thank you for your patience while we prepare a new and improved arcade for you.

enjoy our new home.

support reimagined.
See more
See less

Hospitalized after second dose of Plegridy

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Hospitalized after second dose of Plegridy

    I was diagnosed with MS 11 years ago & have tried several of the medications since then. When Tecfidera became available I was so happy. Unfortunately, due to the side effect of a decreased white blood cell count, I eventually had to discontinue Tecfidera.

    In August 2015 I began Plegridy. After my first injection I had flu like symptoms which lasted a few days. After my second injection two weeks later, the flu like symptoms seemed to hold on for nearly a week. I also began to bleed during sexual intercourse. Next, I noticed that I had some sort of a blister on the bottom of my foot that wouldn't go away. I was away on vacation during that time, and had doctor appointments scheduled already for when I got home.
    As I made the 7 hour drive home, my back began to ache very badly. It was a long drive and I was tired. Once I got home, I unpacked the car, had a bite to eat, and went to bed.

    The following morning I awoke with a very sore breast. My primary physician saw me right away, wrote me a RX for penicillin, and I scheduled a follow up in 7 days.
    Within two hours of seeing the doctor, I was back home and rolling on the floor in agonizing pain. I called 911, and was subsequently hospitalized for 4 days where I was treated for sepsis. I was treated with (among other things), IV after IV of antibiotics. The infection in my breast became much worse before it began to improve.

    The reason I think it is important to share my experience is because I believe that my bleeding and the blister on my foot were side effects of Plegridy, and indicative of my intolerance of the medication. The infection in my breast occurred so rapidly, that I did not see it coming. I am very fortunate that I had come home when I did. Sepsis can be fatal.

    #2
    Wow!

    That is beyond words! Thank you for sharing your story so we can watch for similar signs. I am so glad you got to the hospital in time.

    All the best,
    Cheryl
    Cranial VIth Nerve Palsy (2008, 2014); Partial Myelitis (9/2015); RRMS Dx (11/18/2015); Plegridy (2/2016)

    Comment


      #3
      Yes, thank The Good Lord that you caught it in time and are now ok!!! Although, not at all easy to go through, yikes.

      Like the other post mentioned, thank you for sharing so we can be aware of other symptoms. Proactive is key!

      With MS, nothing is off the table. It's hard for us, for many healthcare professionals not familiar with MS to understand or diagnose either, let alone just people trying to understand what we're experiencing and explaining- if we have the energy to even explain it.

      Sorry if you wrote this and I forgot I'm the thirty seconds during my reply , are you still taking the Plegridy?

      I haven't started yet. I will be switching in a couple months from Copaxone, which I've gratefully been on for nine plus years. Love it but MS needs a new Sheriff in town. All of a sudden, I have numerous, new, active lesions.

      Prayers for you to remain strong and thank you again for sharing with us.
      There is always a rainbow!

      Comment

      Working...
      X